Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

153 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes constant high body temperature despite taking Ibilex?

Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4317 Questions

default
Posted on Fri, 8 Sep 2017 in Child Health
Question: Hi my 2 year old son has had a history of Febrile Convulsions that come with an infection of some sort & high temperatures. At the moment we have seen a doctor and he provided IBILEX. But did say his chest seemed okay but should help with ear infections also but did not check so am unsure of whats actually wrong with my son. My son has had 3 doses of IBILEX so far but his temperatures are still quite high. He has had 4 temperatures since yesterday which started at 9:30AM. Ive also been giving him Nurofen to help with temperatures. Just wondering if his high temperatures proceed, for the next 24hours should i then take him to the hospital.
doctor
Answered by Dr. Prof. Kunal Saha 3 hours later
Brief Answer:
The temperature needs to be controlled anyhow

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. Most often such symptoms are due to viral infections and antibiotics like Ibilex (Cephalexin) are ineffective in such cases. Irrespective of treatment it usually spontaneously resolves in 5-7 days. Often such viral infections manifest with fever. High temperatures may sometimes precipitate febrile convulsions. Ibilex will not help in bringing down the temperature. If your child has fever with temperature more than 100°F, you need to give paracetamol or acetaminophen (P-250, Crocin or Tylenol) to it bring down. Also use tepid sponging. If paracetamol is not effective in bringing down the temperature, you need to use Neurofen (Ibuprofen) which is more effective. If even that does not suffice, give Meftal-P (mefenamic acid).

If your child is otherwise active and playful and if he does not get any further episodes of seizures, I would not be concerned. If not, it would be a good idea to visit a doctor and to get the child evaluated. In any case, 24 hours is not a cut off time since the fever could be there for 5-7 days.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,  
Medical Topics

Recent questions on  Ibuprofen

doctor1 MD

In August, 2013 found that I have A-fib. I am taking Pradaxa, Metoprolol and Diltiazem. Within about 1 month I started having some shoulder pain in both shoulders that also includes soreness in my hands, but not really my arms. I asked my heart doctor a couple of weeks back if we should look to change any of my meds and he suggested I see my orthopedic regarding my shoulders. Since I have never had any issues prior to taking the meds I have to think one of these may be causing the discomfort. To alleviate the pain I have been taking 3 or 4 ibuprofen in the morning and then again at night. I know that s way too much but it helps somewhat, so until I go to see someone I keep taking it. Problem is I m not sure who to go to. So my question is can one of these meds be my problem, and if so is there an alternative med? Thank you.

doctor1 MD

My 2 year old son spiked a 107 degree fever last week Thursday, which resolved itself overnight with Ibuprofen and Acetaminophen. Tuesday night he woke up and vomitted x1 in his crib, I gave him Zofran and he was fine the rest of the night. Last night, Wednesday, he vomited again after drinking a lot of water and having the hiccups. This morning he has been having so many hiccups, should I be worried?

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...(To preface, my son has an egg allergy and has been unable to get a lot of the vaccines given to children at his age.) My 18 month old son has had a fever varying from 101 - 103 Monday thru Wednesday night. It has been controlled by alternating tylenol and ibuprofen. I took him last night to our after hour clinic to be sure it wasn t an ear infection. Ears looked fine, but his lymph nodes were swollen and his throat was red - Strep test came back negative. Said it was probably a virus. He woke up this morning with no fever, so I assumed the virus had taken it s course. However, this evening, I have noticed a rash on his belly, back and neck. they are small red bumps that aren t raised very much. They don t seem to be bothering him too much. I hate to take him to the doctor again if it s nothing, but I don t want to ignore something if it s potentially dangerous for him. Should we give him Benedryl? Should we take him to the ER tonight or wait to talk to my doctor in the morning?

doctor1 MD

hi 7 weeks ago after having a coughing fit i was in pain with my back, i started to get pains down my legs on the left side of my back and sometimes i get like aching pains in my neck. The 1st visit to my drs i saw a nurse who gave me a perscription for ibuprofen 600mg tablets which really didnt do much, my 2nd visit to the drs i was perscribed zydol 50mg capsules which when i took just 1 did very little and when i took 2 they knocked me out so much that all i did was sleep my 3rd visit i seen a different dr as the 1st dr was on leave and she told e to bend over felt my back and said yes i can feel it is twisted i dont really know what she was refering to but she perscribed me dicloflex 50mg and co-codamol and she was refering me to see a phyisotherapist that was last wednesday she said i would receive an appointment in the post but today my husband called in the drs because i hadnt heard anything and the receptionist still had the letter to post on her desk. My sick note runs out on the 31st of october amd after speaking to the phyisotherapist s reception this afternoon they have told me that if they receive the letter tomorrow or monday i will have a 2 week wait for an appointment if i am lucky. I am in so much pain unless i take the zydol tablets i am getting no sleep. Shouldnt i have been sent for an xray or something before now?????

doctor1 MD

I am 14 weeks pregnant with twins. For the past 3 days am having severe shooting pain in my arms and shoulders. It started with left hand now moved to right hand. Even my right knee, ankle and thighs have started to pain. I have applied pain...

doctor1 MD

I'm 27 year old female from past few days I have got joint pains . especially while climbing up and down the stairs along with the cracking sound. went to orthopedician they suggested couple of tests related to auto immune arthiritis, results are...

doctor1 MD

My left testicle has been giving me slight pain and discomfort for around a week now. Especially when I lay on my side to go to sleep, it floats substantially in front of my right testicle. When I m standing it is more elevated than my right, and...